Sometimes I feel like an idiot. My thinking becomes simplified. My thoughts become something like on the par with a person with an IQ of 65. These mind states come and go. They are not there every day. I have heard that AP’s can harm a person’s brain after extended usage. Does anyone have an opinion on this?
I feel the same as you. Some days are worse than others. Could be the illness too. Hard to know. I’m on high dose AP.
My opinion is anything you eat changes your brain and body chemistry for the better or worse whether it be pills or food.
Just like taking drugs, marijuana, food, vitamins, hotdogs, vegetables, they all change the chemistry in your gut/brain/body for the better or worse.
Even though AP’s are legal, does’nt change the fact that that they, like any other drug legal or not, will have an impact on the mind.
Well they prune neuron connections. The good come with the bad. Some of the psychotic thinking I have makes me have more insight and creative, but I don’t want to suffer.
When I was on higher doses of Abilify and Risperdal I felt slower mentally - I didnt like the feeling.
Had AP for 2 years.
All the while my work performance had detoriated so badly (I work in Software creativity) that I was fired.
I remember the last words my boss told me – The entire year you have been doing the same stuff Saurav like a freaking robot…Aren’t you bored?. You brought no productivity in the company.
Plus I had Zero emotions while I was on them. I dont want to discuss further but yes the answer to ur qn is yes.
u take them @astefano?
I’m talking about permanent damage.
Yup. I take 2 mg of risperidone.
depends on how long you have taken them… My intuition says anything above 4 years is dangerous. Anything above 8-10 years ---- rest assured your brain is cked.
Some sites say that AP’s do damage the brain over time.
I am screwed then, have been taking them for a good chunk of my life
Im amazed you are discounting the Physical effects - Impotency, Diabetes etc?. They are much more harmful and these are PERMANENT.
I’ve been taking AP’s for 53 years.
About the physical effects, I suffer from hypertension.
Give it a rest saurav… please.
You have to weigh the good with the bad with these meds
oh ok @astefano i thought u did not.
The science seems to say that the APs cause a little bit (e.g. 1%) but most of the damage (e.g. 5% +) is from the psychosis. You can read about it here:
The impotence is only when the person is on the medications (and only on some medications - not all, as many will tell you here or if you read the “Medications” related messages.
Diabetes is a big possible issue - and one you have to be very careful about. The medications don’t “cause it” - but they significantly increase the risk of it - so you have to be very careful with your diet and increase your exercise.
Not impotent. As I’ve said previously, the nookie is EPIC.
Diabetes? Yeah. But there’s so much of it in my family it is likely not just meds.
Doing fine otherwise. A positive attitude and a stubborn nature overcome most things.
It seems to me the hypothesis should be the other way around: Brain damage causes psychosis, not the other way around. I’ve also heard that aging causes shrinkage of brain mass.